(Article of periodic en Anglais - 2014)

Document title

Designing robust coverage systems : a maximal covering model with geographically varying failure probabilities

Authors(s) and Affiliation(s)

LEI T.L. (1) ; TONG D. (2) ; CHURCH R.L. (1) ;
(1) Dept. of Geography, Univ., Santa Barbara, ETATS-UNIS
(2) School of Geography and Development, Univ. of Arizona, Tucson, ETATS-UNIS


This article proposes a covering model that maximizes the expected coverage of demand by considering the possibility of facility failures in Dublin, Ohio. The proposed model can account for spatially varying failure probabilities and describes better the underlying geographic processes that cause facility failures. It is posed as a spatial optimization problem using integer linear programming. This article compares two different formulations of the covering model and discuss their properties. The proposed model formulations have been tested computationally using a warning sirens data set that has been widely used in assessing covering models. It concludes with a summary of findings as well as possible directions of future research


Article of periodic

published at : Annals of the Association of American Geographers / ISSN 0004-5608 / CODEN AAAGAK

Editor : Association of American Geographers, Washington, DC - ETATS-UNIS (1911)

Millesime : 2014, vol. 104, no5 [pp. 922-938]

Bibliographic references : 2 p.

Collation : 1 fig., 4 tabl., 3 cartes




Digital Object Identifier

Go to electronic document thanks to its DOI : doi:10.1080/00045608.2014.923722

Tous droits réservés © Prodig - Bibliographie Géographique Internationale (BGI), 2014
Refdoc record number (ud4) : 28681971 : Permanent link - XML version
Powered by Pxxo